Jump to content
Important Survey - Please Participate ×

Suggestions for antidepressant withdrawal (after benzo jump)


[je...]

Recommended Posts

I jumped the Valium about 7 weeks ago (after about a year taper from 15mg).  My symptoms are occasional burning (somewhere on body), some insomnia, dry eye or dry mouth, tinnitus and one or two other weird w/d symptoms.  However, it is all short lived, comes and goes, and passes pretty quickly.  I consider myself lucky in the scheme of benzo withdrawal. 

 

My question is to ask for any of those on polydrugs how/when did they start the AD taper?  I've been on Wellbutrin 200mg SR (1x day) for about 16 years, and quite truthfully, I am not sure if I've become tolerant and that the drug isn't doing anything.  I have not been experiencing anything really depressive or any depression symptoms lately.  I could be wrong but it just seems to make sense - is the Wellbutrin really working?

 

I'd appreciate anyone's suggestions/feedback.  Thanks buddies!

Link to comment
Share on other sites

Hi Jeanermouse--congrats on the big jump, and glad to hear you are doing so well! Sounds like you are in good shape to consider AD withdrawal.

 

Because you have been on an AD for so long, it is important to taper very slowly. If you are not having side effects, no reason to hurry that taper. But on the other hand--being on an AD is not great long terms, so it's good to get off before too long.

 

Its seems that with ADs--you can usually taper quite quickly at the higher doses, but need to slow up a lot at lower doses, even the tiny ones. It also seems that you can updose or reinstate without as many issues as you would with benzos (kindling doesn't seem to be a factor). If you do feel the need to updose or reinstate, don't panic and do a large amount, start small and give it time to work. Be on the lookout for weird, unexpected withdrawal effects as you taper.

Link to comment
Share on other sites

It's always tough because you can't tell if you're over the depression because you're actually over it or because of the pill! It might be both. It's tough to understand if it's something you need to take for the rest of your life.

 

I'm not sure how Wellbutrin differs but I did a 3 month taper off of 100mg of Zoloft and was fine. I felt a little spaced out during the last month and about a month after that but otherwise things were smooth. I had been on that AD for 10 years.

 

What is important is that you have coping mechanisms and habits in place in case you have to deal with a stressful situation or something that might tip you into depression. I pretty much quit alcohol and coffee, took up meditation and exercise 3 times a week, and keep a journal. I've read a bunch of books on coping with depression and they recommend that you notice your depression triggers and have an action plan in place so that you don't spiral into a hole.

 

I just had a stressful situation earlier this month and had a tough time keeping my head above water. But I got through it and know it's because I have the right plan in place to deal with it and have compassion for myself.

 

Link to comment
Share on other sites

×
×
  • Create New...